Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 30, 2021, 2:36 PM PDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 2:36 PM PDT (21:36 UTC)
- Expired
- Jul 30, 2021, 3:15 PM PDT
- In force
- 39 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 190 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921 WWUS85 KLKN 302136 SPSLKN Special Weather Statement National Weather Service Elko NV 236 PM PDT Fri Jul 30 2021 NVZ033-039-302215- Southeastern Elko County NV-South Central Elko County NV- 236 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 315 PM PDT... At 235 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Currie, moving northwest at 20 mph. Dime size hail and wind gusts of 45 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Elko County. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4031 11439 4024 11461 4065 11505 4083 11449 TIME...MOT...LOC 2135Z 153DEG 18KT 4037 11457 $$ DP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:16 AM PDT, 11 hours 20 minutes earlier.
Area forecast discussion, Jul 30, 3:16 AM PDT, 11 hours 20 minutes before
Area Forecast Discussion National Weather Service Elko NV 316 AM PDT Fri Jul 30 2021 .SYNOPSIS...Showers and thunderstorms are expected through the weekend and some showers could be locally moderate to heavy at times. A cooling trend will bring high temperatures in the 70's and 80's over the weekend. && .SHORT TERM...Today through Saturday afternoon The ridge axis that has been over central Nevada has moved westward over the western US and a strong, much above normal push of monsoonal moisture continues to make its way into Nevada. This will allow for widespread shower and thunderstorm coverage to to expand over the state and continue through the weekend. Storms will be slow moving with pockets of moderate to heavy showers. This sets the stage for some possible flash flooding, especially in central Nevada, where a Flash Flood Watch remains in effect through Saturday evening, though the possibility exists for pockets of flooding in northern Nevada as well in heavier cells. Shower and thunderstorm activity is expected to continue overnight tonight, though coverage will decrease a little and thunderstorms will wane some. It remains to be seen whether expected overcast skies will inhibit convection some on Saturday, though it will definitely have an effect on high temperatures, as highs in the mid 80's to lower 90's today drop into the mid 70's to lower 80's on Saturday. Winds remain light outside of thunderstorms. .LONG TERM...Saturday night through next Thursday... The combination of deep layered moisture in southerly flow on Sunday and an embedded disturbance aloft means another day of numerous wetting rains with locally heavy showers. Given the anomalously high precipitable water content over the Great Basin, particularly the eastern half, flash flooding likely remains a threat. Monday will be a transition day as energy ejecting northeast from a offshore trough changes the winds aloft to southwest. This pushes the monsoonal plume eastward, but air mass stays moist and unstable over eastern Nevada. Thunderstorms coverage will be less numerous west of Elko and Ely. Tuesday and thereafter, air mass turns drier with isolated afternoon thunderstorms limited to the northeast Nevada corner. With more sunshine, afternoon temperatures rebound to a few degrees above average. && .AVIATION...Showers and thunderstorms are once again expected this afternoon with a majority of the activity beginning closer to our eastern sites of KELY and KEKO before becoming more widespread and numerous as we get into the evening. Smoke and haze still lingers across northern sites, but any impacts are expected to be minimal. && .FIRE WEATHER...The main message is that a very moist airmass will move into the area for today through Sunday. This will expand the areal coverage of showers and thunderstorms to many locations with a higher chance of wetting rains being seen in the area. The fly in the ointment is the amount of cloud cover and destabilization of the atmosphere. If cloud cover remains high, there is less of a potential for the forecast precipitation amounts. Suffice to say, the wet storms will limit the risk of new starts. In addition, there will be sufficient moisture that moderate to locally heavy rain will be possible and that could lead to localized flash flooding. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from noon PDT today through Saturday evening for Northeastern Nye County-Northwestern Nye County-Southern Lander County and Southern Eureka County-White Pine County. && 90/88/94/90
In the hours before
Special weather statement, Jul 30, 1:16 PM PDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Elko NV 116 PM PDT Fri Jul 30 2021 NVZ039-302045- South Central Elko County NV- 116 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 145 PM PDT... At 115 PM PDT, Doppler radar was tracking a strong thunderstorm near Currie, moving northwest at 10 mph. Pea to dime size hail and wind gusts 40 to 50 mph will be possible with this storm. Breif moderate rain is possible with this storm. Locations impacted include... Currie. LAT...LON 4020 11457 4017 11467 4027 11479 4030 11457 TIME...MOT...LOC 2015Z 156DEG 8KT 4023 11466 91
Special weather statement, Jul 30, 1:21 PM PDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Elko NV 121 PM PDT Fri Jul 30 2021 NVZ033-035-039-302045- Southeastern Elko County NV-South Central Elko County NV- White Pine County NV- 121 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE PINE AND SOUTHEASTERN ELKO COUNTIES UNTIL 145 PM PDT... At 120 PM PDT, Doppler radar was tracking a strong thunderstorm 16 miles east of Lages Junction, moving northwest at 25 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. The storm is expected to cross US Highway 93A just northeast of Lages Junction in Elko county. This storm will remain over mainly rural areas of northern White Pine and southeastern Elko Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4009 11421 4003 11424 4007 11459 4027 11442 TIME...MOT...LOC 2020Z 116DEG 20KT 4011 11432 86
Special weather statement, Jul 30, 2:01 PM PDT, 35 minutes before
Special Weather Statement National Weather Service Elko NV 201 PM PDT Fri Jul 30 2021 NVZ039-302130- South Central Elko County NV- 201 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 230 PM PDT... At 200 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Currie, moving northwest at 10 mph. Pea to dime size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southern Elko County, but may get close to US-93 north of Currie. LAT...LON 4032 11454 4027 11462 4036 11479 4044 11457 TIME...MOT...LOC 2100Z 130DEG 9KT 4034 11464 91
Special weather statement, Jul 30, 2:12 PM PDT, 24 minutes before
Special Weather Statement National Weather Service Elko NV 212 PM PDT Fri Jul 30 2021 NVZ031-302200- Northern Elko County NV- 212 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 300 PM PDT... At 209 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Jackpot, moving west at 18 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. In addition, heavy rain over US Highway 93 will cause ponding of water on the roadway. If driving along US 93, please use caution and slow down as the road may have slick spots. Locations impacted include... Jackpot and US Highway 93 north of Contact to Jackpot. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4192 11436 4181 11475 4200 11480 4199 11438 TIME...MOT...LOC 2109Z 080DEG 20KT 4197 11449 86
Special weather statement, Jul 30, 2:14 PM PDT, 22 minutes before
Special Weather Statement National Weather Service Elko NV 214 PM PDT Fri Jul 30 2021 NVZ035-302145- White Pine County NV- 214 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE COUNTY UNTIL 245 PM PDT... At 213 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Cherry Creek, moving north at 10 mph. Pea to dime size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central White Pine County. LAT...LON 3993 11489 3994 11506 4006 11516 4012 11481 TIME...MOT...LOC 2113Z 180DEG 14KT 3999 11496 91
Special weather statement, Jul 30, 2:36 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 236 PM PDT Fri Jul 30 2021 NVZ033-039-302215- Southeastern Elko County NV-South Central Elko County NV- 236 PM PDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 315 PM PDT... At 235 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Currie, moving northwest at 20 mph. Dime size hail and wind gusts of 45 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Elko County. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4031 11439 4024 11461 4065 11505 4083 11449 TIME...MOT...LOC 2135Z 153DEG 18KT 4037 11457 DP
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:47 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 30, 1:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 30, 1:21 PM PDT | Special Weather Statement | LKN | 24 min | |
| Jul 30, 2:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 30, 2:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jul 30, 2:49 PM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Jul 30, 3:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 30, 3:46 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| Jul 30, 3:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Jul 30, 4:07 PM PDT | Special Weather Statement | LKN | Elko | 23 min |
| Jul 30, 4:11 PM PDT | Special Weather Statement | LKN | Lander | 34 min |
| Jul 30, 4:12 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 30, 4:23 PM PDT | Areal Flood Advisory | LKN | Elko | 34 min |
| Jul 30, 4:31 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 30, 4:39 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 30, 4:57 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.